MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35373
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k):p140016.Investigation is still in progress.
 
Event or Problem Description
According to the initial reporter.Upon deploying the device, after it was unsheathed, they went to rotate the handle.Under fluoro, while rotating, it appeared the device was pulling into itself (trigger wires going in the opposite direction).At that point, they took apart the handle and manually removed the trigger wires, ultimately releasing the graft from the delivery system.Device was successfully implanted/deployed in the correct location.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).After investigation the event for this complaint is no longer reportable.Summary of investigational findings: a patient with a thoracic aneurysm underwent thoracic endovascular repair (tevar), where a zta-pt-36-32-161-w, a zta-p-173-w, a zta-pt-46-42-179-w and a zta-p-46-125-w (complaint device) were used.The patient anatomy was not reported to be tortuous or with calcification.After the device has been unsheathed, upon the deployment during the rotation of the of the blue rotation handle, the physician experienced the proximal bare stent was being pulled into the first covered stent.It was reported that the blue rotation handle was harder than usual.The physician has performed troubleshooting by disassembling the blue rotation handle and pulling the release wires manually until the graft was released.The patient did not experience any adverse effects to this occurrence.Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information and review of documentation it has not been possible to determine an exact cause of the reported event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key12030818
Report Number3002808486-2021-01355
Device Sequence Number3412060
Product Code MIH
UDI-Device Identifier10827002353739
UDI-Public(01)10827002353739(17)221104(10)E3916314
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberG35373
Device Catalogue NumberZTA-P-46-125-W
Device Lot NumberE3916314
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1